Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Got itchy boils underarm, thigh and pubic areas. On antibiotic. Is this eczema?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
hi i am 53 female ,i got 5 boils under my arm 1 month back,was on antibiotic for 7 days ,, 3 week later got it in my inner thigh area 3 big huge pain ful boils,,again 5 days antibiotic ,,, now again 2 small boils have crept in under my buttocs area and itching around my pubic area ,,, seems like eczema pl help ,i am very scared to see my boils getting big slowly ,they get very painful,,, i am an astamatic too,pl i need urgent answer
just close to my inner thigh crease itching and wet eczema sort of a thing ,can i use fourderm
Posted Tue, 14 May 2013 in Skin Rash
Answered by Dr. Kalpana Pathak 20 minutes later
Thanks for writing to us
You seem to be having two set of problems
Furuncles or boils under your buttocks
Intertrigo in your groins.

Axilla, pubic area, buttocks are the areas prone to get infection as pathogens thrive well in moist wet warm areas. Hence chances of having any bacterial or fungal infection are high. You should get your blood sugar profile done too as chances of infections increase with diabetes.

Now coming to the treatment

1) for boils , do hot water compresses twice to thrice in a day followed by application of mupirocin cream. Wash your hands frequently with soap and use an antibacterial soap for bathing in summers. If painful you may take an amalgesic like Brufen. If the lesion do not seem to resolve then a course of antibiotic need to be taken. As antibiotics are prescription drugs, you need to get the prescription from a doctor near by for the same.

2) for intertrigo- wear loose cotton clothes. Keep the area as much dry and ventilated as possible. After bathing dust axilla, groins, infra mammary area with clotrimazole powder like clocip. Apply a steroid antifungal cream like momoz t over wet itchy areas. With in few days the lesion should resolve.

Hope that helped. Should there be any other query, feel free to write back.
Take care
Above answer was peer-reviewed by
Follow-up: Got itchy boils underarm, thigh and pubic areas. On antibiotic. Is this eczema? 6 hours later
i just checked doctor ,i got my blood sugar fasting done last month ,, it is 95. i have started applying medications prescribed by u ,but my boils r getting bigger by the minute ,2 on left below buttock and 1 on the other

and one last week boil still there litte wet
Answered by Dr. Kalpana Pathak 25 hours later
Apologies for the delayed response.

If boils do not resolve with topical treatment alone, one may consider taking oral antibiotics like amoxycillin clavulinic acid combination which can be taken twice to thrice in a day in an adult dosing of 625 mg or one can take cefopodoxime clavulinic acid combination in adult dosing of 325 mg twice in a day. As these are prescription drugs, a doctor's prescription is mandatory.

Kindly follow the treatment till lesions subside and to prevent recurrence use an antibacterial soap for bathing. One should also apply mupirocin cream at body openings like nasal mucosa , anal opening etc to prevent recurrence.

Hope that would help you in treating your skin condition.
Above answer was peer-reviewed by
Follow-up: Got itchy boils underarm, thigh and pubic areas. On antibiotic. Is this eczema? 12 minutes later
boils have not aggravated ,, i used med prescribed by u ,, and started bicef cv too yesterday 2 tab a day ,,,how days i should take antibiotic for?/kindly reply urgent
Answered by Dr. Kalpana Pathak 38 minutes later
You may take oral antibiotics for seven to 10 days till lesions subside completely.
Wish you a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor